Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 31, 2018, 11:21 AM CDT for White County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 11:21 AM CDT (16:21 UTC)
- Expired
- May 31, 2018, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
County White County, TN
The radar
The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
573
WWUS84 KOHX 311621
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1121 AM CDT THU MAY 31 2018
TNZ065-080-311700-
Van Buren TN-White TN-
1121 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAN BUREN AND SOUTHERN
WHITE COUNTIES UNTIL NOON CDT...
At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sparta, moving east at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area, Rock Island
State Park and Fall Creek Falls State Park.
LAT...LON 3567 8531 3575 8560 3576 8560 3576 8561
3577 8560 3578 8560 3578 8561 3579 8560
3580 8561 3582 8567 3585 8563 3585 8566
3587 8566 3588 8564 3589 8565 3595 8564
3593 8525
TIME...MOT...LOC 1620Z 280DEG 18KT 3585 8558
$$
RoseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 31, 6:16 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 31, 6:16 AM CDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 616 AM CDT Thu May 31 2018 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... With iso shwrs/tstms already developing and fields of sct towering cumulus noted, updated the suite of forecast products thru the afternoon hrs today to go from probability terms to convective terms in dealing with progression of expected convection. Have also updated the Sat night time frame as SPC has placed portions of the mid state west of the Cumberland Plateau Region in a marginal to sight risk of svr tstms as an MCS is expected to develop to our NW during the afternoon hours, and with upper level flow becoming predominately NWLY, this MCS could propagate SWD into the mid state region Sat evening. Tweaked hrly temp, dewpoint, and wind speed/direction grids too. Remainder of the forecast continues to remain on track. && .AVIATION... 12Z TAF DISCUSSION. Isolated to scattered showers and storms were already underway across Mid Tn. The evolution and coverage of this activity through the day and into tonight will be a big forecast problem. Given the uncertainties, we will include VCTS for much of the day until we can get a better handle on the small scale features, then we can update tafs with more details. A few severe thunderstorms with gusty winds and large hail will be possible through the period. Outside the showers/storms, VFR will be in place with SSW winds near 10KT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, May 31, 6:04 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 604 AM CDT Thu May 31 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-011000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 604 AM CDT Thu May 31 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms for locations across northern portions including the Cumberland Plateau Region and a marginal risk for severe thunderstorms remainder of mid state region this afternoon through at least the early evening hours tonight. With any strong to severe thunderstorms that do develop, strong to damaging winds along with large hail will be the primary threats. An isolated tornado or two may also be possible, especially for locations approaching the Tennessee/Kentucky border region. Brief heavy rainfall may be associated with the stronger showers and thunderstorms and could result in localized flooding, especially if showers and thunderstorms consecutively develop over the same areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday through Friday evening, and again on Saturday night, brief heavy rainfall may be associated with the stronger showers and thunderstorms and could result in localized flooding, especially if showers and thunderstorms consecutively develop over the same areas. There is a slight risk of severe thunderstorms for locations near and across the Tennessee River Valley, with a marginal risk remainder of the mid state region west of the Upper Cumberland Region for Saturday evening. With any strong to severe thunderstorms that do develop, strong to damaging winds along with large hail will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening and once again on Saturday evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, May 31, 9:29 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
929 AM CDT THU MAY 31 2018
TNZ028-063-064-078-311500-
Cannon TN-Wilson TN-De Kalb TN-Warren TN-
929 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...NORTH CENTRAL WARREN...
SOUTHEASTERN WILSON AND NORTHEASTERN CANNON COUNTIES UNTIL 1000 AM
CDT...
At 929 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Watertown, or 11 miles northwest of Smithville,
moving southeast at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Smithville, Alexandria, Dowelltown, Liberty and Auburntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3610 8595 3611 8591 3604 8567 3601 8565
3601 8563 3597 8566 3591 8565 3577 8573
3597 8614 3610 8607 3609 8606 3609 8605
3608 8601 3609 8601 3609 8599 3611 8596
TIME...MOT...LOC 1429Z 295DEG 17KT 3603 8601
RoseSpecial weather statement, May 31, 9:59 AM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Nashville TN 959 AM CDT THU MAY 31 2018 TNZ030-032-064-065-311545- Putnam TN-De Kalb TN-White TN-Smith TN- 959 AM CDT THU MAY 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHEASTERN DE KALB...NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 1045 AM CDT... At 959 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Gordonsville, or 10 miles north of Smithville, moving east at 25 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cookeville, Sparta, Baxter, Center Hill Lake, Hamptons Crossroads, Bakers Crossroads, Burgess Falls State Park and Edgar Evans State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3603 8592 3621 8586 3612 8531 3586 8540 TIME...MOT...LOC 1459Z 286DEG 22KT 3610 8581 Rose
Special weather statement, May 31, 10:06 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
1006 AM CDT THU MAY 31 2018
TNZ010-031-033-311530-
Overton TN-Clay TN-Jackson TN-
1006 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...NORTHERN
JACKSON AND CENTRAL CLAY COUNTIES UNTIL 1030 AM CDT...
At 1005 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving east at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Livingston, Celina, Gainesboro, Dale Hollow Lake, Whitleyville and
Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3654 8528 3633 8526 3635 8579 3653 8580
3660 8528
TIME...MOT...LOC 1505Z 266DEG 20KT 3645 8571
RoseSpecial weather statement, May 31, 10:27 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
1027 AM CDT THU MAY 31 2018
TNZ010-011-031>033-311615-
Putnam TN-Overton TN-Pickett TN-Clay TN-Jackson TN-
1027 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...WESTERN PICKETT...
JACKSON...CENTRAL CLAY AND NORTHWESTERN PUTNAM COUNTIES UNTIL 1115 AM
CDT...
At 1026 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Celina to 7 miles
northwest of Baxter. Movement was east at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Cookeville, Livingston, Gainesboro, Byrdstown, Algood, Baxter,
Rickman, Cummins Falls State Park and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3661 8498 3650 8509 3644 8510 3614 8531
3617 8581 3618 8579 3619 8580 3620 8580
3620 8581 3621 8578 3625 8579 3652 8560
TIME...MOT...LOC 1526Z 265DEG 21KT 3646 8558 3624 8573
RoseLocal storm report, May 31, 10:51 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 AM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL 5 S GAINESBORO 36.29N 85.65W
05/31/2018 E0.75 INCH JACKSON TN 911 CALL CENTER
&&
EVENT NUMBER OHX1800093
BWSpecial weather statement, May 31, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1121 AM CDT THU MAY 31 2018
TNZ065-080-311700-
Van Buren TN-White TN-
1121 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAN BUREN AND SOUTHERN
WHITE COUNTIES UNTIL NOON CDT...
At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sparta, moving east at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area, Rock Island
State Park and Fall Creek Falls State Park.
LAT...LON 3567 8531 3575 8560 3576 8560 3576 8561
3577 8560 3578 8560 3578 8561 3579 8560
3580 8561 3582 8567 3585 8563 3585 8566
3587 8566 3588 8564 3589 8565 3595 8564
3593 8525
TIME...MOT...LOC 1620Z 280DEG 18KT 3585 8558
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:09 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 36 min |
| May 30, 7:33 PM CDT | Special Weather Statement | OHX | Putnam | 27 min |
| May 31, 5:40 AM CDT | Special Weather Statement | OHX | Houston | 35 min |
| May 31, 7:21 AM CDT | Special Weather Statement | OHX | Jackson | 24 min |
| May 31, 7:55 AM CDT | Special Weather Statement | OHX | White | 35 min |
| May 31, 8:29 AM CDT | Special Weather Statement | OHX | Wilson | 31 min |
| May 31, 9:29 AM CDT | Special Weather Statement | OHX | DeKalb | 31 min |
| May 31, 9:59 AM CDT | Special Weather Statement | OHX | Putnam, White | 46 min |
| May 31, 10:06 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 24 min |
| May 31, 10:16 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 17 min |
| May 31, 10:27 AM CDT | Special Weather Statement | OHX | Jackson, Overton, Pickett | 48 min |
| May 31, 12:15 PM CDT | Special Weather Statement | OHX | Putnam | 30 min |
| May 31, 1:28 PM CDT | Special Weather Statement | OHX | Macon | 32 min |
| May 31, 1:51 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 24 min |
| May 31, 1:53 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 52 min |
| May 31, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 24 min |
| May 31, 3:54 PM CDT | Special Weather Statement | OHX | Clay | 36 min |
| May 31, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 43 min |
| May 31, 4:12 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 48 min |
| May 31, 4:33 PM CDT | Special Weather Statement | OHX | Clay, Pickett | 42 min |
| May 31, 4:44 PM CDT | Special Weather Statement | OHX | Cumberland | 46 min |
| May 31, 5:10 PM CDT | Special Weather Statement | OHX | Pickett | 50 min |
| May 31, 5:46 PM CDT | Special Weather Statement | OHX | Putnam | 44 min |
| May 31, 5:54 PM CDT | Special Weather Statement | OHX | Sumner | 51 min |
| May 31, 5:56 PM CDT | Special Weather Statement | OHX | Smith | 49 min |
| May 31, 6:18 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 42 min |
| May 31, 6:26 PM CDT | Special Weather Statement | OHX | Putnam | 49 min |
| May 31, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 25 min |
| May 31, 6:41 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 49 min |
| May 31, 6:46 PM CDT | Special Weather Statement | OHX | DeKalb | 44 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.